Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Functions of triples of noncommuting self-adjoint operators under perturbations of class $ \boldsymbol{S}_p$


Author: V. V. Peller
Journal: Proc. Amer. Math. Soc. 146 (2018), 1699-1711
MSC (2010): Primary 47A55; Secondary 47B10, 46E35
DOI: https://doi.org/10.1090/proc/13854
Published electronically: January 12, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study properties of functions of triples of not necessarily commuting self-adjoint operators. The main result of the paper shows that unlike in the case of functions of pairs of self-adjoint operators there is no Lipschitz type estimates in any Schatten-von Neumann norm $ \boldsymbol S_p$, $ 1\le p\le \infty $, for arbitrary functions in the Besov class $ B_{\infty ,1}^1(\mathbb{R}^3)$. In other words, we prove that for $ p\in [1,\infty ]$, there is no constant $ K>0$ such that the inequality

$\displaystyle \Vert f(A_1,B_1,C_1)$ $\displaystyle -f(A_2,B_2,C_2)\Vert _{\boldsymbol S_p}$    
  $\displaystyle \le K\Vert f\Vert _{B_{\infty ,1}^1} \max \big \{\Vert A_1\!-\!A_... ...-\!B_2\Vert _{\boldsymbol {S}_p},\Vert C_1-C_2\Vert _{\boldsymbol {S}_p}\big \}$    

holds for an arbitrary function $ f$ in $ B_{\infty ,1}^1(\mathbb{R}^3)$ and for arbitrary finite rank self-adjoint operators $ A_1,\,B_1,\,C_1,\,A_2,\,B_2$ and $ C_2$.

References [Enhancements On Off] (What's this?)

  • [AP] A. B. Aleksandrov and V. V. Peller, Operator Lipschitz functions, Uspekhi Mat. Nauk 71 (2016), no. 4(430), 3-106 (Russian, with Russian summary); English transl., Russian Math. Surveys 71 (2016), no. 4, 605-702. MR 3588921
  • [ANP] A. B. Aleksandrov, F. L. Nazarov, and V. V. Peller, Functions of noncommuting self-adjoint operators under perturbation and estimates of triple operator integrals, Adv. Math. 295 (2016), 1-52. MR 3488031
  • [APPS] A. B. Aleksandrov, V. V. Peller, D. S. Potapov, and F. A. Sukochev, Functions of normal operators under perturbations, Adv. Math. 226 (2011), no. 6, 5216-5251. MR 2775899, https://doi.org/10.1016/j.aim.2011.01.008
  • [BS1] M. Š. Birman and M. Z. Solomyak, Double Stieltjes operator integrals (Russian), Probl. Math. Phys., Leningrad. Univ. 1 (1966), 33-67. English transl.: Topics Math. Physics 1 (1967), 25-54, Consultants Bureau Plenum Publishing Corporation, New York. MR0209872
  • [BS2] M. Š. Birman and M. Z. Solomyak, Double Stieltjes operator integrals. II (Russian), Problems of Math. Phys., Leningrad. Univ. 2 (1967), 26-60 . English transl.: Topics Math. Physics 2 (1968), 19-46, Consultants Bureau Plenum Publishing Corporation, New York. MR0234304
  • [BS3] M. Š. Birman and M. Z. Solomjak, Double Stieltjes operator integrals. III, Problems of mathematical physics, No. 6 (Russian), Izdat. Leningrad. Univ., Leningrad, 1973, pp. 27-53 (Russian). MR 0348494
  • [DK] Yu. L. Daleckiĭ and S. G. Kreĭn, Integration and differentiation of functions of Hermitian operators and applications to the theory of perturbations, Voronež. Gos. Univ. Trudy Sem. Funkcional. Anal. 1956 (1956), no. 1, 81-105 (Russian). MR 0084745
  • [F1] Ju. B. Farforovskaja, The connection of the Kantorovič-Rubinšteĭn metric for spectral resolutions of selfadjoint operators with functions of operators, Vestnik Leningrad. Univ. 23 (1968), no. 19, 94-97 (Russian, with English summary). MR 0238103
  • [F2] YU.B. FARFOROVSKAYA, An example of a Lipschitzian function of selfadjoint operators that yields a nonnuclear increase under a nuclear perturbation. Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 30 (1972), 146-153 (Russian).
  • [JTT] K. Juschenko, I. G. Todorov, and L. Turowska, Multidimensional operator multipliers, Trans. Amer. Math. Soc. 361 (2009), no. 9, 4683-4720. MR 2506424, https://doi.org/10.1090/S0002-9947-09-04771-0
  • [Ka] T. KATO, Continuity of the map $ S\mapsto \mid S\mid $ for linear operators, Proc. Japan Acad. 49 (1973), 157-160.
  • [KPSS] E. Kissin, D. Potapov, V. Shulman, and F. Sukochev, Operator smoothness in Schatten norms for functions of several variables: Lipschitz conditions, differentiability and unbounded derivations, Proc. Lond. Math. Soc. (3) 105 (2012), no. 4, 661-702. MR 2989800
  • [Mc] Alan McIntosh, Counterexample to a question on commutators, Proc. Amer. Math. Soc. 29 (1971), 337-340. MR 0276798, https://doi.org/10.2307/2038137
  • [NP] F. L. Nazarov and V. V. Peller, Functions of perturbed $ n$-tuples of commuting self-adjoint operators, J. Funct. Anal. 266 (2014), no. 8, 5398-5428. MR 3177341, https://doi.org/10.1016/j.jfa.2014.01.013
  • [Pee] Jaak Peetre, New thoughts on Besov spaces, Mathematics Department, Duke University, Durham, N.C., 1976. Duke University Mathematics Series, No. 1. MR 0461123
  • [Pe1] V. V. Peller, Hankel operators of class $ {\bf S}_{p}$ and their applications (rational approximation, Gaussian processes, the problem of majorizing operators) (Russian), Mat. Sbornik, 113 (1980), 538-581. English Transl. in Math. USSR Sbornik, 41 (1982), 443-479. MR602274
  • [Pe2] V. V. Peller, Hankel operators in the theory of perturbations of unitary and self-adjoint operators(Russian), Funktsional. Anal. i Prilozhen. 19:2 (1985), 37-51. English transl.: Funct. Anal. Appl. 19 (1985) , 111-123.
  • [Pe3] Vladimir V. Peller, Hankel operators in the perturbation theory of unbounded selfadjoint operators, Analysis and partial differential equations, Lecture Notes in Pure and Appl. Math., vol. 122, Dekker, New York, 1990, pp. 529-544. MR 1044807
  • [Pe4] Vladimir V. Peller, Hankel operators and their applications, Springer Monographs in Mathematics, Springer-Verlag, New York, 2003. MR 1949210
  • [Pe5] V. V. Peller, Multiple operator integrals and higher operator derivatives, J. Funct. Anal. 233 (2006), no. 2, 515-544. MR 2214586, https://doi.org/10.1016/j.jfa.2005.09.003
  • [Pe6] V. V. Peller, Multiple operator integrals in perturbation theory, Bull. Math. Sci. 6 (2016), no. 1, 15-88. MR 3472849, https://doi.org/10.1007/s13373-015-0073-y
  • [Pe7] V. V. Peller, Functions of triples of noncommuting self-adjoint operators and their perturbations, arXiv:1606.0896.
  • [Pi] Gilles Pisier, Similarity problems and completely bounded maps, Second, expanded edition, Lecture Notes in Mathematics, vol. 1618, Springer-Verlag, Berlin, 2001. Includes the solution to ``The Halmos problem''. MR 1818047
  • [PS] Denis Potapov and Fedor Sukochev, Operator-Lipschitz functions in Schatten-von Neumann classes, Acta Math. 207 (2011), no. 2, 375-389. MR 2892613, https://doi.org/10.1007/s11511-012-0072-8
  • [R] Walter Rudin, Functional analysis, 2nd ed., International Series in Pure and Applied Mathematics, McGraw-Hill, Inc., New York, 1991. MR 1157815

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47A55, 47B10, 46E35

Retrieve articles in all journals with MSC (2010): 47A55, 47B10, 46E35


Additional Information

V. V. Peller
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824 – and – Peoples’ Friendship University of Russia (RUDN University), 6 Miklukho-Maklay Street, Moscow, 117198, Russia
Email: peller@math.msu.edu

DOI: https://doi.org/10.1090/proc/13854
Received by editor(s): May 9, 2017
Received by editor(s) in revised form: June 18, 2017
Published electronically: January 12, 2018
Additional Notes: The author was partially supported by NSF grant DMS 1300924; the publication was financially supported by the Ministry of Education and Science of the Russian Federation (the Agreement number 02.A03.21.0008).
Communicated by: Stephan Ramon Garcia
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society